Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at May 24, 2012, 3:21 PM CDT for Sherman County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2012, 3:21 PM CDT (20:21 UTC)
- Expired
- May 24, 2012, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
County Sherman County, NE
The radar
The Grand Island radar (KUEX), 130 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976
WWUS83 KGID 242021
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CDT THU MAY 24 2012
NEZ039-046-242100-
SHERMAN NE-VALLEY NE-
321 PM CDT THU MAY 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY AND NORTHERN
SHERMAN COUNTIES UNTIL 400 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCADIA...OR 21 MILES SOUTHWEST OF ORD...
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ARCADIA...
LOUP CITY...
SHERMAN RESERVOIR DAM...
NORTH LOUP...
ASHTON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4152 9876 4125 9876 4127 9921 4139 9921
4140 9922 4150 9922
TIME...MOT...LOC 2022Z 268DEG 25KT 4137 9916
$$
ROSSIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at May 24, 12:58 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 24, 12:58 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1258 PM CDT THU MAY 24 2012 .AVIATION...18Z KGRI TAF...PREVAILING VFR CONDS ARE EXPECTED TO CONTINUE AT KGRI FOR AT LEAST THE NEXT 18 HOURS. NORTHWESTERLY WINDS THIS AFTERNOON MAY GUST TO ABOUT 16KTS...WITH A LINE OF SHOWERS TO THE WEST OF THE TERMINAL...EXPECTED TO BRING A LIGHT SHOWER AND CIG AS LOW A 5KFT BETWEEN 24/21Z-24/23Z. WINDS ARE THEN EXPECTED TO DIMINISH AROUND SUNSET...WITH LOW LEVEL JET EXPECTED TO SPARK SOME ELEVATED CONVECTION ACROSS THE LOCAL AREA BY EARLY FRIDAY MORNING. AT THIS TIME...KEPT ANY TEMPO GROUP OUT OF THE CURRENT TAF...BUT COULD SEE SOME -SHRAS OR -TSRAS AFFECT THE TERMINAL DURING THE MORNING HOURS FRIDAY WITH SURFACE WINDS EXPECTED TO INCREASE TO AROUND 14KTS AND BECOME EASTERLY AFT 25/12Z...AS A WARM FRONT BEGINS TO LIFT NORTHWARD ACROSS KANSAS DURING THE EARLY MORNING HOURS FRIDAY. && .PREV DISCUSSION... /ISSUED 1004 AM CDT THU MAY 24 2012/ UPDATE...SENT AN UPDATE TO THE FORECAST TO REDUCE CLOUD COVER AND POPS ACROSS THE LOCAL AREA THIS MORNING AS THE REGION IS CURRENTLY IN BETWEEN DEPARTING MID LEVEL SHORT WAVE AND NEXT APPROACHING DISTURBANCE ACROSS THE WESTERN SOUTH DAKOTA. CONTINUE TO EXPECT SOME ADDITIONAL CLOUDS AND A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM THIS AFTERNOON ACROSS NORTHERN PORTIONS OF THE AREA AS THIS DISTURBANCE TRACKS EASTWARD...BUT BETTER CHANCE FOR MORE WIDESPREAD PRECIP CONTINUES TO BE OVERNIGHT TONIGHT AND DURING THE DAY ON FRIDAY AS WARM FRONT LIFTS NORTHWARD ACROSS KANSAS AND INTO SOUTHERN NEBRASKA. NO CHANGES MADE BEYOND FIRST 12 HOURS IN CURRENT UPDATE. PREV DISCUSSION... /ISSUED 332 AM CDT THU MAY 24 2012/ SHORT TERM...THROUGH 12Z SUNDAY. OVERNIGHT UPPER AIR ANALYSIS INDICATES TROUGHING OVER THE WESTERN CONUS WITH A RIDGE OVER THE EAST. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS...SOUTHEAST INTO THE MID ROCKY MOUNTAIN RANGE AND THEN NORTHEAST ACROSS THE CENTRAL PLAINS. A ~100KT UPPER LEVEL JET STREAK AND A ~70KT MID LEVEL JET STREAK IS NOTED ACROSS THE WEST-CENTRAL CONUS AND BEGINNING TO PUSH INTO THE CENTRAL PLAINS. WATER VAPOR IMAGERY SHOWS A MID LEVEL SHORT WAVE EMERGING FROM THE MID ROCKY MOUNTAIN RANGE. AT THE SURFACE A COLD FRONT EXTENDS FROM NEAR KOMA...TO NEAR KCNK...TO NEAR KDDC. LOW LEVEL FLOW IS FROM THE THE NORTHEAST ACROSS MUCH OF OUR CWA AS A RESULT. KUEX SHOWS LINGERING CONVECTION ACROSS NORTHERN PORTIONS OF THE CWA. THE MID LEVEL SHORT WAVE CURRENTLY EMERGING FROM THE MID ROCKY MOUNTAIN RANGE WILL PUSH ACROSS THE CENTRAL PLAINS TODAY...WITH ENOUGH OMEGA AHEAD OF THE MID LEVEL TROUGH AXIS PROMOTING CONTINUED PRECIPITATION PRIMARILY ACROSS NORTHERN PORTIONS OF THE CWA THROUGH MIDDAY. PRECIPITATION CHANCES WILL THEN DECREASE SIGNIFICANTLY THROUGH THE AFTERNOON HOURS AS THE MID LEVEL TROUGH AXIS CLEARS THE AREA AND SUBSIDENCE SETTLES IN. THE DEVELOPMENT OF A ~40KT LOW LEVEL JET STREAK IS THEN EXPECTED TO PROMOTE ENOUGH THERMAL ADVECTION AND MOISTURE CONVERGENCE FOR AT LEAST SOME PRECIPITATION PRODUCTION ACROSS THE SOUTHWESTERN HALF OF THE CWA TONIGHT INTO FRIDAY MORNING. LINGERING CONVECTION MAY THEN LAST UNTIL JUST AFTER SUNRISE FRIDAY...AT WHICH TIME THE LOW LEVEL JET SHOULD WEAKEN AND MOVE NORTHEAST OF OUR AREA THUS RESULTING IN DECREASING RAIN CHANCES HEADING INTO FRIDAY AFTERNOON. YET ANOTHER CHANCE FOR RAIN WILL PRESENT ITSELF TO THE AREA AS THE AXIS OF A ~60KT LOW LEVEL JET SETS UP ACROSS THE AREA FRIDAY NIGHT INTO SATURDAY MORNING. SLIGHT CHANCES FOR PRECIPITATION WILL PERSIST DURING THE DAY SATURDAY AS WEAK MID LEVEL PERTURBATIONS PUSH ACROSS THE AREA...WITH CONTINUED CHANCES FOR RAIN SATURDAY NIGHT INTO SUNDAY MORNING AS THE AXIS OF A ~50KT LOW LEVEL JET SETS UP ACROSS THE AREA. SEVERE WEATHER IS NOT EXPECTED ACROSS OUR AREA TODAY THROUGH THE DAY FRIDAY AS LOW LEVEL MOISTURE IS PUSHED EAST AND RESULTANT INSTABILITY VALUES DECREASE. LOW LEVEL MOISTURE FLUX BACK INTO OUR AREA WILL BEGIN FRIDAY WITH DEEP LAYER MUCAPE VALUES ON THE ORDER OF 2000J/KG EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. IN ADDITION TO THE INCREASING INSTABILITY...DEEP LAYER BULK SHEAR VALUES AROUND 30KTS ARE ALSO EXPECTED AND AS A RESULT...WILL CONTINUE THE MENTION OF HAIL IN THE HWO FOR FRIDAY NIGHT/EARLY SATURDAY MORNING. INCREASED VALUES OF INSTABILITY AND DEEP LAYER BULK SHEAR SHOULD REMAIN IN PLACE ACROSS THE AREA SATURDAY AND SATURDAY NIGHT...SO ALTHOUGH CHANCES FOR CONVECTION ARE NOT TREMENDOUS WILL ALSO NEED TO CONTINUE THE MENTION OF AN ISOLATED SEVERE THUNDERSTORM FOR SATURDAY AS WELL. LONG TERM...SUNDAY THROUGH WEDNESDAY. HOT AND POTENTIALLY STORMY WEATHER IS EXPECTED ON SUNDAY AS THE MAIN UPPER TROUGH AND SFC COLD FRONT SWING THROUGH THE REGION. FORECAST MODELS BRING THE COLD FRONT THROUGH LATE ENOUGH IN THE DAY TO ALLOW FOR HIGHS TO CLIMB WELL INTO THE 80S OR MAYBE EVEN LOWER 90S PRIOR TO THE FRONTAL PASSAGE. THUNDERSTORMS ARE THEN EXPECTED TO FORM ALONG THE FRONT DURING THE AFTERNOON AND EVENING HOURS AS IT TRACKS ACROSS THE FORECAST AREA. TIMING OF THE FRONT WILL BE CRITICAL IN NAILING DOWN HIGHS AND PRECIPITATION CHANCES. THIS IS STILL SEVERAL DAYS OFF AND CONFIDENCE ON THE EXACT TIMING OF THE FRONTAL PASSAGE ACROSS OUR FORECAST AREA IS STILL A BIT SHAKY. MONDAY...THIS SHOULD BE A DRY AND COOLER DAY BEHIND THE COLD FRONT...WHICH WILL HAVE PASSED SOUTHEAST OF OUR CWA BY THIS TIME. TUESDAY AND WEDNESDAY...FORECAST MODELS DIVERGE AND CONFIDENCE IS LOW. THERE WILL BE AT LEAST SOME CHANCE OF SHOWERS AND THUNDERSTORMS WITH TEMPERATURES NEAR NORMAL. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...BRYANT LONG TERM...WESELY UPDATE/AVIATION...ROSSI
Hazardous weather outlook, May 24, 4:43 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 443 AM CDT THU MAY 24 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 443 AM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NON SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA TODAY. LATER TONIGHT...PRIMARILY AFTER MIDNIGHT...NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL KANSAS...AS WELL AS PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND SOUTHWEST OF A LINE FROM EDDYVILLE TO SUPERIOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA DURING THE DAY FRIDAY. FROM FRIDAY NIGHT INTO SUNDAY NIGHT...AND AGAIN TUESDAY INTO WEDNESDAY...THUNDERSTORM CHANCES CONTINUE OVER PARTS OF THE OUTLOOK AREA. ALTHOUGH SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAINFALL CANNOT BE RULED OUT DURING ANY OF THESE TIME FRAMES...PRELIMINARY INDICATIONS SUGGEST THAT SUNDAY AND SUNDAY NIGHT HAVE THE GREATEST SEVERE WEATHER POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT/WESELY
In the hours before
Local storm report, May 24, 9:39 AM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
939 AM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL GRAND ISLAND 40.92N 98.37W
05/24/2012 E1.00 INCH HALL NE PUBLIC
DELAYED REPORT. HAIL LASTED APPROXIMATELY 5-10 MINUTES
AND COVERED THE GROUND WITH QUARTER SIZED STONES NEAR THE
INTERSECTION OF HIGHWAY 34/281.
&&
SROSSISpecial weather statement, May 24, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CDT THU MAY 24 2012
NEZ039-046-242100-
SHERMAN NE-VALLEY NE-
321 PM CDT THU MAY 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY AND NORTHERN
SHERMAN COUNTIES UNTIL 400 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCADIA...OR 21 MILES SOUTHWEST OF ORD...
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ARCADIA...
LOUP CITY...
SHERMAN RESERVOIR DAM...
NORTH LOUP...
ASHTON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4152 9876 4125 9876 4127 9921 4139 9921
4140 9922 4150 9922
TIME...MOT...LOC 2022Z 268DEG 25KT 4137 9916
ROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:29 PM CDT | Special Weather Statement | GID | Clay | 46 min |
| May 23, 9:59 PM CDT | Special Weather Statement | GID | Greeley, Valley | 46 min |
| May 23, 10:13 PM CDT | Special Weather Statement | GID | Greeley | 47 min |
| May 23, 10:15 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard | 30 min |
| May 23, 10:19 PM CDT | Special Weather Statement | GID | Nance | 41 min |
| May 23, 10:25 PM CDT | Special Weather Statement | GID | Hamilton | 50 min |
| May 23, 10:52 PM CDT | Special Weather Statement | GID | Gosper | 38 min |
| May 23, 10:52 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Howard, Sherman | 38 min |
| May 23, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 51 min |
| May 23, 11:10 PM CDT | Special Weather Statement | GID | Nance | 50 min |
| May 23, 11:11 PM CDT | Special Weather Statement | GID | Greeley | 34 min |
| May 23, 11:16 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 44 min |
| May 23, 11:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Howard, Sherman, Valley | 51 min |
| May 23, 11:30 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Howard, Sherman | 45 min |
| May 23, 11:36 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 39 min |
| May 23, 11:53 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 37 min |
| May 24, 12:07 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Merrick, Nance and 1 more | 53 min |
| May 24, 12:12 AM CDT | Special Weather Statement | GID | Harlan, Phelps | 33 min |
| May 24, 12:15 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 45 min |
| May 24, 12:28 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Hamilton, Merrick | 47 min |
| May 24, 12:47 AM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 33 min |
| May 24, 12:56 AM CDT | Special Weather Statement | GID | Harlan | 34 min |
| May 24, 1:09 AM CDT | Special Weather Statement | GID | Hamilton, Merrick, Nance, Polk, York | 51 min |
| May 24, 3:03 AM CDT | Special Weather Statement | GID | Hamilton | 27 min |
| May 24, 4:28 PM CDT | Special Weather Statement | GID | Nance | 47 min |
| May 24, 4:46 PM CDT | Special Weather Statement | GID | Greeley | 44 min |
| May 24, 4:58 PM CDT | Special Weather Statement | GID | Nance | 47 min |
| May 24, 12:33 AM CDT | Severe Thunderstorm Warning | GID | Phillips | 42 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.